MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Poor Quality Image (1408); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not return.
 
Event or Problem Description
It was reported that catheter removal difficulty occurred.The target lesion was located in a severely tortuous circumfex artery.A synergy stent was implanted.An opticross imaging catheter was selected for use.During procedure, after one intravascular ultrasound (ivus) run was performed, a second run was attempted but was not able to acquire an image.The shaft of the catheter began to shake.Ivus was stopped and then the catheter was very difficult to remove from the patient's body.The opticross imaging catheter was able to be removed intact.However, the transducer would not advance or retract within the sheath after removal.Examination was performed under fluoroscopy and detached tip of a non-bsc guidewire was observed in the artery.It was seen under fluoroscopy that the tip of the non-bsc guidewire became entrapped within the implanted synergy stent.No damage was noted on the synergy stent.The patient was stable; however, the patient went to surgery for retrieval of the detached tip.No further patient complications were reported.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7839396
Report Number2134265-2018-60663
Device Sequence Number13905372
Product Code OBJ
UDI-Device Identifier08714729847878
UDI-Public08714729847878
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2018
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0021114416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date08/31/2018
Patient Sequence Number1
Patient Age40 YR